Alert archive / Texas / Flash Flood Warnings in 2012
Flash Flood Warning 35, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jul 11, 2012, 5:24 AM CDT for 4 counties in Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2012, 5:24 AM CDT (10:24 UTC)
- Expired
- Jul 11, 2012, 7:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brazoria County, TX, Jackson County, TX, Matagorda County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 126 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1913 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
059
WGUS54 KHGX 111024
FFWHGX
TXC039-239-321-481-111230-
/O.NEW.KHGX.FF.W.0035.120711T1024Z-120711T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
524 AM CDT WED JUL 11 2012
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN WHARTON COUNTY IN SOUTHEAST TEXAS...
SOUTHWESTERN BRAZORIA COUNTY IN SOUTHEAST TEXAS...
MATAGORDA COUNTY IN SOUTHEAST TEXAS...
JACKSON COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 730 AM CDT
* AT 517 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAKE JACKSON...BAY CITY...FREEPORT...CLUTE...EDNA...PALACIOS...
SWEENY...RICHWOOD...BRAZORIA...WILD PEACH VILLAGE...JONES CREEK...
GANADO...VAN VLECK...OYSTER CREEK...MARKHAM...SURFSIDE BEACH...LA
WARD AND QUINTANA.
ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY.
MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN
AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 2913 9527 2895 9528 2886 9539 2888 9539
2878 9559 2872 9619 2875 9618 2870 9621
2868 9639 2871 9638 2874 9640 2872 9643
2876 9645 2871 9643 2872 9666 2882 9672
2885 9670 2892 9679 2903 9686
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 4:34 AM CDT, 50 minutes earlier.
Area forecast discussion, Jul 11, 4:34 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
434 AM CDT WED JUL 11 2012
.UPDATE...
QUICK UPDATE TO INCLUDE FLASH FLOOD WATCH THROUGH 18Z.
&&
.PREV DISCUSSION... /ISSUED 403 AM CDT WED JUL 11 2012/
DISCUSSION...
AFTER A RELATIVELY QUIET EVENING SHOWERS AND THUNDERSTORMS HAVE
REDEVELOPED ACROSS THE SOUTHERN HALF OF SOUTHEAST TEXAS EARLY THIS
MORNING. THE HEAVIEST RAINFALL EXTENDS ROUGHLY EAST AND WEST ALONG
A LINE FROM VICTORIA TO BAY CITY TO FREEPORT AND EXTENDING INTO
THE COASTAL WATERS. MAIN CONCERN THROUGH THE MORNING HOURS TODAY
WILL BE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND FLASH
FLOODING. RADAR RAINFALL ESTIMATES SHOW VALUES APPROACHING 5
INCHES ACROSS EASTERN MATAGORDA COUNTY WHILE THE RAIN GAUGE AT
BRAYS BAYOU AND HIGHWAY 6 IN HARRIS COUNTY IS SHOWING ALMOST ONE
INCH OF RAINFALL IN LESS THAN 30 MINUTES. GIVEN THESE TOTALS AND
THE POTENTIAL FOR LOCALLY HEAVY RAINFALL PERSISTING THROUGHOUT THE
REST OF THE MORNING HAVE DECIDED TO GO AHEAD AND ISSUE A FLASH
FLOOD WATCH FOR PORTIONS OF SOUTHEAST TEXAS GENERALLY ALONG AND
SOUTH OF US 59 AND WEST OF INTERSTATE 45 THROUGH EARLY AFTERNOON.
NOT MANY CHANGES TO THE EXTENDED FORECAST THIS MORNING. MODELS
CONTINUE TO HOLD THE UPPER RIDGE ACROSS THE WESTERN UNITED STATES
THROUGH THE END OF THE WEEK WITH WEAK TROUGHING ACROSS OUR REGION.
THIS WILL CONTINUE TO SUPPORT DIURNALLY DRIVEN CONVECTION WITH
CHANCE POPS DURING THE DAY AND SLIGHTLY LOWER RAIN CHANCES DURING
THE OVERNIGHT HOURS. THE RIDGE BEGINS TO SLOWLY TRANSITION
EASTWARD INTO THE CENTRAL PLAINS BY EARLY NEXT WEEK BUT MOISTURE
SHOULD REMAIN SUFFICIENT TO SUPPORT LOW END CHANCE POPS ACROSS OUR
REGION INTO THE MIDDLE OF NEXT WEEK. 38
MARINE...
NOT A LOT OF CHANGES TO THE GOING FCST TRENDS. A WEAK SURFACE TROUGH
WILL KEEP A LIGHT WIND REGIME IN PLACE THROUGH THE WEEKEND. AN UPPER
LEVEL TROUGH WILL ALSO KEEP SCATTERED STORMS IN THE FCST THROUGH THE
END OF THE WEEK. BRIEF GUSTY WINDS AND ELEVATED SEAS ARE POSSIBLE IN
AND NEAR ANY THUNDERSTORM ACTIVITY. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 86 73 90 73 89 / 60 40 50 30 40
HOUSTON (IAH) 87 74 90 73 91 / 70 40 50 30 40
GALVESTON (GLS) 88 78 88 78 88 / 70 40 50 30 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: BRAZORIA...FORT BEND...GALVESTON...
HARRIS...JACKSON...MATAGORDA...WHARTON.
GM...NONE.
&&
DISCUSSION...38
AVIATION/MARINE...43Hazardous weather outlook, Jul 11, 4:51 AM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 451 AM CDT WED JUL 11 2012 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-121000- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 451 AM CDT WED JUL 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...FLASH FLOOD WATCH IN EFFECT TODAY FOR PORTIONS OF SOUTHEAST TEXAS... .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL WILL BE POSSIBLE TODAY AS DEEP MOISTURE ACROSS SOUTHEAST TEXAS COMBINES WITH A WEAK UPPER LEVEL DISTURBANCE. SOME AREAS NEAR THE COAST HAVE ALREADY RECEIVED THREE TO FIVE INCHES OF RAINFALL THIS MORNING AND THE POTENTIAL EXISTS FOR AN ADDITIONAL ONE TO THREE INCHES OF RAINFALL THROUGH EARLY AFTERNOON. A FEW ISOLATED AREAS MAY SEE ADDITIONAL RAINFALL AMOUNTS OF AS MUCH AS FIVE INCHES. A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND SOUTH OF US 59 AND WEST OF INTERSTATE 45 THROUGH 1 PM TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE END OF THE WEEK. COVERAGE WILL BEING TO DECREASE OVER THE WEEKEND AS MOISTURE DECREASES SLIGHTLY AND UPPER LEVEL RIDGING BEGINS TO BUILD BACK ACROSS THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:47 AM CDT | Areal Flood Advisory | HGX | Brazoria, Matagorda | 118 min |
| Jul 11, 4:02 AM CDT | Flash Flood Warning | HGX | Brazoria, Matagorda | 118 min |
| Jul 11, 4:21 AM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris | 114 min |
| Jul 11, 4:41 AM CDT | Flash Flood Watch | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 15 more | 64 hr |
| Jul 11, 4:49 AM CDT | Areal Flood Advisory | HGX | Jackson, Matagorda, Wharton | 116 min |
| Jul 11, 4:56 AM CDT | Areal Flood Advisory | HGX | Harris | 2 hr |
| Jul 11, 5:32 AM CDT | Areal Flood Advisory | HGX | Brazos, Grimes, Harris, Montgomery, Waller, Washington | 118 min |
| Jul 11, 6:12 AM CDT | Flash Flood Warning | HGX | Austin, Brazos, Grimes, Harris, Montgomery, Waller and 1 more | 2 hr |
| Jul 11, 6:29 AM CDT | River Flood Warning | HGX | Matagorda, Wharton | 62 hr |
| Jul 11, 7:24 AM CDT | Flash Flood Warning | HGX | Brazoria, Jackson, Matagorda, Wharton | 3 hr |
| Jul 11, 7:36 AM CDT | Areal Flood Advisory | HGX | Harris, Montgomery | 114 min |
| Jul 11, 8:04 AM CDT | Flash Flood Warning | HGX | Austin, Colorado, Grimes, Harris, Montgomery, Waller and 1 more | 3 hr |
| Jul 11, 10:06 AM CDT | Flash Flood Warning | HGX | Brazoria, Colorado, Jackson, Matagorda, Wharton | 3 hr |
| Jul 11, 12:19 PM CDT | Special Weather Statement | HGX | Jackson, Matagorda, Wharton | 41 min |
| Jul 11, 12:59 PM CDT | Flash Flood Warning | HGX | Brazoria, Jackson, Matagorda, Wharton | 3 hr |
| Jul 11, 2:49 PM CDT | River Flood Warning | HGX | Harris | 6 hr |
| Jul 11, 2:49 PM CDT | River Flood Warning | HGX | Jackson, Wharton | 27 hr |
Nearby
Flash Flood Warnings in Texas, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.